Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

March 30, 2017Jersey County, Illinois

NWS St. Louis, MO issued this special weather statement at Mar 30, 2017, 11:49 AM CDT for Jersey County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 11:49 AM CDT (16:49 UTC)
Expired
Mar 30, 2017, 12:30 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO

County Jersey County, IL

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS83 KLSX 301649
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
1149 AM CDT THU MAR 30 2017
 
ILZ098>100-MOZ061-063-301730-
Calhoun IL-Madison IL-Jersey IL-St. Louis MO-St. Charles MO-
1149 AM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
NORTHWESTERN MADISON AND SOUTHERN JERSEY COUNTIES IN SOUTHWESTERN
ILLINOIS...NORTH CENTRAL ST. CHARLES AND NORTHWESTERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI UNTIL 1230 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Peters, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, Maryland Heights, Hazelwood, Godfrey, Bridgeton,
Ellisville, Jerseyville, Weldon Spring, Cottleville, Clarkson Valley,
Spirit of St. Louis Airport, Brighton, Grafton, Elsah and West Alton.

This includes Interstate 70 in Missouri between exits 220 and 231.
 
This also includes  First Missouri State Capitol Historic Site and
Pere Marquette State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3860 9060 3869 9070 3889 9064 3916 9046
      3904 9014 3903 9015
TIME...MOT...LOC 1649Z 215DEG 35KT 3878 9060 

$$

Carney

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 6:24 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 6:24 AM CDT, 5 hours 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 AM CDT Thu Mar 30 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 334 AM CDT Thu Mar 30 2017

A slow-moving low pressure system will continue to influence the
region today and tonight. Due to the initially slow movement of
this system, parts of the LSX CWA will be in a favorable location
for severe thunderstorms today, especially across the eastern CWA
during the afternoon hours. The potential for severe
thunderstorms will shift eastward with time, and the eastern half
of the CWA (especially locations east of the Mississippi River)
will have a greater chance of experiencing severe weather through
the evening hours compared to the rest of the CWA.

Ongoing SHRA/TSRA early this morning will gradually move out of
the CWA, leaving several hours for air mass recovery before the
next round of convection develops ahead of an approaching cold
front associated with the aforementioned low pressure system.
Although there is some question about the amount of cloud cover
and resultant destabilization today, models still depict 500-1000
J/kg of CAPE across the eastern CWA in the presence of 40-50 kts
of 0-6km shear. This will be sufficient for severe thunderstorms.
The primary threats are hail and damaging winds. A few isolated
tornadoes aren't entirely out of the question, especially if
enough clearing occurs and instability values are higher than
expected, but forecast 0-1km shear values of around 10-15kts are
fairly low. The potential for tornadoes is greater farther east
where 0-1km shear values are much more favorable.

Lingering precipitation behind the departing low pressure system
should exit the region overnight. Overnight lows will be around 10
degrees cooler than last night due to a cooler post-frontal air
mass.

Kanofsky

.LONG TERM...  (Friday through Wednesday)
Issued at 334 AM CDT Thu Mar 30 2017

Another disturbance will move onshore near the CA/OR border on
Thursday and settle into the southwestern CONUS on Friday as a
closed low pressure system. This feature then makes slow eastward
progress over the weekend, eventually approaching MO/IL. As has
been the case for the last few nights, the GFS, ECMWF, and GEM now
offer different solutions for the evolution of this feature and
for the evolution of the next 2-3 upstream disturbances. The
general consensus is that an active weather pattern will persist
through the middle of next week. Expect around 1-2 days between
the increased precipitation chances associated with these periodic
low pressure systems.

Kanofsky

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 612 AM CDT Thu Mar 30 2017

Main TAF concerns will be low stratus today and convective timing
this morning into this afternoon. IFR cigs and IFR vsbys have
built into UIN/COU respectively this morning. Expect these
conditions to improve quickly at COU, but to persist at UIN
through much of this morning. VFR cigs/vsbys are present at the
St. Louis metro sites currently and will persist through the next
couple of hours, but approaching showers/storms late this morning
into early this afternoon will bring lowered cigs/vsbys. A few
showers will persist at all sites late this afternoon into this
evening behind a cold front pushing through. This front will also
bring more widespread MVFR cigs towards the end of the period.

SPECIFICS FOR KSTL:
A few showers/isolated storms will continue to push north into the
terminal this morning. These storms should become more widespread
late this morning into early this afternoon, bringing periods of
lowered cigs/vsbys in heavy rain. Otherwise, expect a cold front
to push through late this afternoon bringing a wind shift to the
west and MVFR cigs.

KD

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     68  45  54  41 /  60  50  10   0
Quincy          61  40  49  37 /  70  80   5   0
Columbia        59  42  54  40 /  50  60   5   0
Jefferson City  60  43  56  40 /  50  60   5   0
Salem           71  47  53  40 /  80  40  20   0
Farmington      66  46  58  40 /  70  40   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:41 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
341 AM CDT Thu Mar 30 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
341 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

Severe thunderstorms are possible today through early evening.
The primary threats are large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today.

Kanofsky

In the hours before

Special weather statement, Mar 30, 10:55 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service St Louis MO
1055 AM CDT THU MAR 30 2017

MOZ062-301630-
Franklin MO-
1055 AM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 1130 AM CDT...

At 1054 AM CDT, Doppler radar was tracking a strong thunderstorm near
Parkway, moving north at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Washington, Union, Pacific, St. Clair, Gray Summit, Villa Ridge,
Parkway, Miramiguoa Park, Lonedell, Robertsville, Catawissa, Moselle
and Piney Park.

This includes Interstate 44 in Missouri between exits 239 and 257.

This also includes  Robertsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3825 9111 3856 9103 3855 9097 3853 9093
      3854 9090 3851 9074 3848 9073 3820 9088
      3820 9094
TIME...MOT...LOC 1554Z 197DEG 27KT 3829 9098

Carney
Special weather statement, Mar 30, 11:12 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
1112 AM CDT THU MAR 30 2017

MOZ061-063-065-301645-
St. Louis MO-St. Charles MO-Jefferson MO-
1112 AM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES...NORTH
CENTRAL JEFFERSON AND WESTERN ST. LOUIS COUNTIES UNTIL 1145 AM CDT...

At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm over
Eureka, moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, Ballwin, Maryland Heights, Hazelwood, Manchester, Creve
Coeur, St. Ann, Bridgeton, Dardenne Prairie, Town and Country,
Eureka, Ellisville, Des Peres, Pacific and Valley Park.

This includes the following highways...
 Interstate 44 in Missouri between exits 261 and 272.
 Interstate 70 in Missouri between exits 219 and 231.

This also includes  Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and First Missouri State Capitol Historic
Site.

LAT...LON 3848 9074 3888 9069 3881 9036 3835 9058
TIME...MOT...LOC 1612Z 195DEG 32KT 3850 9065

Carney
Special weather statement, Mar 30, 11:25 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service St Louis MO
1125 AM CDT THU MAR 30 2017

MOZ052-061-062-301700-
St. Charles MO-Franklin MO-Lincoln MO-
1125 AM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND EAST CENTRAL FRANKLIN COUNTIES UNTIL NOON
CDT...

At 1124 AM CDT, Doppler radar was tracking a strong thunderstorm over
Defiance, moving northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, Cottleville,
St. Paul, Gray Summit, New Melle, Josephville, Augusta, Chain of
Rocks, Defiance, Old Monroe and Matson.

This includes Interstate 70 in Missouri between exits 209 and 219.

LAT...LON 3890 9065 3864 9072 3864 9073 3861 9073
      3850 9076 3858 9097 3859 9097 3899 9077
TIME...MOT...LOC 1624Z 205DEG 32KT 3862 9083

Carney
Special weather statement, Mar 30, 11:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1149 AM CDT THU MAR 30 2017

ILZ098>100-MOZ061-063-301730-
Calhoun IL-Madison IL-Jersey IL-St. Louis MO-St. Charles MO-
1149 AM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
NORTHWESTERN MADISON AND SOUTHERN JERSEY COUNTIES IN SOUTHWESTERN
ILLINOIS...NORTH CENTRAL ST. CHARLES AND NORTHWESTERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI UNTIL 1230 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Peters, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, Maryland Heights, Hazelwood, Godfrey, Bridgeton,
Ellisville, Jerseyville, Weldon Spring, Cottleville, Clarkson Valley,
Spirit of St. Louis Airport, Brighton, Grafton, Elsah and West Alton.

This includes Interstate 70 in Missouri between exits 220 and 231.

This also includes  First Missouri State Capitol Historic Site and
Pere Marquette State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3860 9060 3869 9070 3889 9064 3916 9046
      3904 9014 3903 9015
TIME...MOT...LOC 1649Z 215DEG 35KT 3878 9060

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:22 PM CDTSevere Thunderstorm WarningLSXCallaway27 min
Mar 29, 8:34 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls26 min
Mar 29, 8:46 PM CDTSevere Thunderstorm WarningLSXCole, Osage59 min
Mar 29, 8:55 PM CDTSevere Thunderstorm WarningLSXLewis35 min
Mar 29, 9:57 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole36 min
Mar 30, 10:55 AM CDTSpecial Weather StatementLSXFranklin35 min
Mar 30, 11:12 AM CDTSpecial Weather StatementLSXSaint Charles, Saint Louis33 min
Mar 30, 11:25 AM CDTSpecial Weather StatementLSXSaint Charles35 min
Mar 30, 12:05 PM CDTSevere Thunderstorm WarningLSXSaint Charles40 min
Mar 30, 12:37 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison23 min
Mar 30, 12:58 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Montgomery47 min
Mar 30, 2:19 PM CDTSpecial Weather StatementLSXFayette41 min
Mar 30, 2:23 PM CDTSevere Thunderstorm WarningLSXFayette23 min

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.